MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONSTRAINED LINER WITH CONSTRAINING RING; PROSTHESIS, HIP

ZIMMER BIOMET, INC. CONSTRAINED LINER WITH CONSTRAINING RING; PROSTHESIS, HIP
Catalog Number 00633405832
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat #: 00877703202/ biolox⮠delta, ceramic femoral head, m, 㸠32/0, taper 12/14 / lot #: 2992422 the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent revision procedure due to a dislocation the liner and head were removed and replaced.Attempts have been made and no further information is available.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified ring is no longer attached.Ceramic head remains seated upon return.Lot is hard to capture in the photo but was able to be confirmed during evaluation.Liner shows nicks and scratches to all areas.Anti rotation scallops show indentation damage.Liner tabs are deformed and exhibit gouge damage.Constraining ring shows scratches from use.Metal abrasion damage is noted on the top side and the raised area from head dislocation.No other damage noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient was revised approximately four years post implantation due to pain and recurrent dislocations.A constrained liner and ceramic head were placed.The patient was revised a second time another four years later due to a dislocation.A closed reduction was attempted in the er, but ultimately the head and liner were revised with another constrained liner and ceramic head.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: displacement of the constraining portion of the right hip arthroplasty.The complaint was confirmed based on the returned device and medical records.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CONSTRAINED LINER WITH CONSTRAINING RING
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17730135
Report Number0001822565-2023-02471
Device Sequence Number15055676
Product Code KWZ
UDI-Device Identifier00889024126107
UDI-Public(01)00889024126107(17)240331(10)64268755
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K071718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number00633405832
Device Lot Number64268755
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite